I am a 20 year old female. . I have been anemic on and off for the past 4 years and in December, it was so bad that I needed a blood transfusion (2 units). I saw a gynecologist to be sure that my period was not the cause and he said that I definately was not losing enough blood to cause the hemoglobin levels to drop so low. Next, I had a colonoscopy and Upper Endoscopy done and everything came back normal exccept a small hiatal hernia. I was also tested for celiac and everything was normal there too. In January, I saw a hematologist and my hemoglobin levels were back within range but my ferritin level was below 1. That doctor prescribed 100 mg of Venofer each week for 4 weeks. One month later, my ferritin level was at 148. 6 weeks later my ferritin level was down to 4 so she prescribed 200 mg of Venofer each week for 2 weeks. One month after that, my ferritn level is 30. My hemoglobin has been out of range(high) since the first venofer. The hematologist just keeps saying that my period is the cause even though this is not what the gynecologist said. Also on my last blood test (mid May), my potassium was 3.0. My thyroid was tested in Febuary and the test came back normal though hypothyroidism and diabetes runs in my family. Some other symptoms I am having are: I become lightheaded and sometimes get gray vision (like a TV with no reception) and my heart rate jumps from 60 when laying and around 80 when sitting to over 120 when I go from laying down or sitting to standing, Headaches almost every day (as if my head is being squeezed), dull left chest pain, upper abdominal pain about one inch to the left and right of center (feels like a pole is being pushed into it), urinate frequently(every 1.5-2 hours during day and every 3 at night) , sometimes I get dry, itchy, scaly, flaky patches on my skin but they go away after about 2 weeks, my eyes are very sensitive ot light especially sunlight and I get an instant headach when I go outside, my hair falls out easily and I get cold very easily. I am also constipated and sometimes get a sharp pain in the left side of my back. Finally, I am tired a lot and it doesn't take a lot of exercise (standing for 25 minutes or so or walking slowly) for me to become exhausted. What could be wrong?Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?